Cohomology of congruence subgroups of SL4(ℤ)1

Avner Ash, Paul E. Gunnells, Mark McConnell

Research output: Contribution to journalArticlepeer-review

21 Scopus citations


Let N > 1 be an integer, and let Γ = Γ0(N) ⊂ SL4 (ℤ) be the subgroup of matrices with bottom row congruent to (0, 0, 0, *) modN. We compute H5(Γ; ℂ) for a range of N and compute the action of some Hecke operators on many of these groups. We relate the classes we find to classes coming from the boundary of the Borel-Serre compactification, to Eisenstein series, and to classical holomorphic modular forms of weights 2 and 4.

Original languageEnglish (US)
Pages (from-to)181-212
Number of pages32
JournalJournal of Number Theory
Issue number1
StatePublished - 2002
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory


  • Cohomology of arithmetic groups
  • Hecke operators
  • Modular symbols


Dive into the research topics of 'Cohomology of congruence subgroups of SL4(ℤ)1'. Together they form a unique fingerprint.

Cite this